Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


losing weight with hiv
Jul 29, 2008

does everyone with hiv loose weight is there meds you can take to gain your weight back what can you do to stop loosing weight

Response from Dr. Moyle

Weight loss in HIV has a number of different causes and is most typically associated with advancing disease and CD4 decline. Treating HIV with medication generally prevent weight loss although of course some older medications, d4T and AZT, triggered fat loss in many people. There are no medications approved in the EU for weight loss in HIV but in the US there are multiple agents including Marinol, Oxandrin, Megace and rh Growth Hormone. Generally, one avoids there mainly hormonal treatments until 10% weight loss or evidence of muscle wasting is observed. There are too many side effects and unwanted consequences to use them as preventatives. The best preventions are a health 'mediterranean' diet with sufficient calories to maintin your weight and regular exercise, a mix of cardio and strength types, to build and maintin muscle. Starting HIV meds round the recommended CD4 <350 range will limit ny risk of progressing to CD4 range where illness and weight loss are more common Kind Regards Dr Moyle



Previous
bone loss due to hiv !!!
Next
Discordant response to treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement